EconPapers    
Economics at your fingertips  
 

Testing for a Valid Normalization of Cointegrating Vectors in Vector Autoregressive Processes

Ritva Luukkonen, Antti Ripatti and Pentti Saikkonen

Journal of Business & Economic Statistics, 1999, vol. 17, issue 2, 195-204

Abstract: This article develops test procedures for checking the validity of general normalizing restrictions imposed on cointegrating vectors in vector autoregressive processes. Such test procedures are of importance because normalizing restrictions, possibly combined with overidentifying restrictions, are often necessary for a proper interpretation of cointegrating vectors. The null hypothesis of the authors' tests assumes that the employed normalization is valid or, alternatively, that certain linear combinations of the considered series are not cointegrated. The asymptotic distribution theory of these tests agrees with that of likelihood ratio tests for cointegration. The practical usefulness of the proposed tests is demonstrated by Monte Carlo simulation and an empirical application to interest-rate data.

Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (17)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:17:y:1999:i:2:p:195-204

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2024-06-29
Handle: RePEc:bes:jnlbes:v:17:y:1999:i:2:p:195-204